I was diagnosed with PN approx. l year ago. The only med I am on is 75 mg. elavil for the PN. I am a 49 year old female with a history of mild lupus (have been in remission for 2 years.) Six months after the PN diagnosis my neurologist said that I was ataxic because I was walking like I was drunk, and couldn't walk a straight line. I need to ask questions because my neuro. appt. is not until next month. I was walking with a cane but my primary care doctor suggest that I get a walker because he was afraid for my safety. My questions are: What happens physically to make ataxia a symtom of neuropathy?
If I am ataxic about 75% of times, is it medicallY necessary to get a walker (I hate this idea - female vanity!) Are there any alternatives? I am also experiencing increased weakness in both of my legs where I cannot move them sometimes when I want to walk. Is ataxia from PN progressive? Is the the ataxia and the weakness reversible or irreversible? Is it possible that I might one day end up
in a wheelchair. If so, at what stage should I consider getting a wheel chair? Thank you so much for being here for people like myself who are confused about what is going on with them!
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.